MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age at time of event was not provided.Patient sex at time of event was not provided.(b)(4).This event is currently under investigation.
 
Event or Problem Description
The salivary stone extractor basket was deployed the around the stone just fine.When the doctor tried to remove the basket, the stone approximately 5mm x 7mm, was too large for removal.A balloon was used to dilate the duct but the basket would not budge.An attempt was made to get the basket off the stone but it got stuck and the doctor was unable to remove it.A cut down was done to remove the stone and the basket.The doctor indicated that due to the size of the stone he would have had to do a cut down anyway, but the basket should have come off the stone.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Correction to date received by mfr initial was filed within the 30 day time frame regardless of corrected date.Investigation/evaluation during the course of the investigation, a visual inspection, along with a review of the complaint history, quality control, specifications, documentation, manufacturing instructions, and a drawing of the returned product was conducted.The device was returned with the basket formation and 28 cm of the coil assembly severed and stretched.A visual examination of the basket formation noted that it was misshapen and asymmetrical.A severe kink was noted at the base of the support sheath.The basket sheath was stretched 10 cm starting at the distal tip.Another severe kink was noted at 15 cm from the distal tip.The handle was disassembled and the support sheath and basket sheath were noted to still be attached.The basket formation could be manually actuated.The device is packaged with an ifu which gives the device description, intended use, warnings, precautions and potential adverse events for use of this device.The ifu states that "if resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Excessive force could damage the device." also "if the basket does not readily release the captured object, further manipulation may be necessary.Finally, the ifu lists "tissue avulsion" as a potential adverse event.A definitive root cause could not be determined.The appropriate internal personnel have been notified, and we will continue to monitor for similar complaints.Per the risk assessment, no further action is required.
 
Event or Problem Description
The salivary stone extractor basket was deployed around the stone just fine.However, when the doctor tried to remove the basket, the stone (approximately 5mm x 7mm), was too large for removal.A balloon was used to dilate the duct but the basket would not budge.An attempt was made to get the basket off the stone but it got stuck and the doctor was unable to remove it.A cut down was done to remove the stone and the basket.The doctor indicated that due to the size of the stone he would have had to do a cut down anyway, but the basket should have come off the stone.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5634469
Report Number1820334-2016-00303
Device Sequence Number175279
Product Code GCJ
UDI-Device Identifier00827002237971
UDI-Public(01)00827002237971(17)181014(10)6286411
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSSEB-1.5-115-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/18/2016
Device Age7 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2016
Supplement Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;